Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Diagnosed with Severe Intermediate Uveitis. On Wysolone. advisable to go for ATT? What can be done?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 140 Questions
My daughter 11 years old has been diagnosed with Severe Intermediate Uveitis. for last 2 months app. We have conducted a battery of investigations to find the cause but all tests are negative.
CECT - Normal XXXXXXX - Negative ( primary dilution 1:40 )
Mantoux : Negative
Quantiferon TB - Gold - Negative
Toxoplasma Antibody - IgG + IgM - Negative
Angiotensin Converting Enzyme - 31 U/L ( Normal )
HSV - IgG - 0.5, HSV - IgM - 0.08
RA FACTOR - <10 iu/ml
ESR - 05
She has now been put on Wysolone 30 mg along with Pread Forte and Atrochlor and Megabrom. Further she has been advised Emperical ATT.
Our concern is that in the absence of any clear finding, is it advisable to go for ATT. Further, the advanced TB tests like TB - Gold and repeat Montoux were conducted when she was already on steroids for 15 days. As is said that in the event that steroids are given, TB if there tends to get flared up. Why then TB tests were negative.
We are in a state of serious confusion as here face has already started to swell. We are concerned if the side effects if Wysolone are reversible or not.

Please offer exhaustive advise.
Posted Sat, 20 Jul 2013 in Vision and Eye Disorders
Answered by Dr. Ajay Shankar Kar 28 hours later
Dear XXXXXXX from your history the diagnosis of intermediate uveitis has been done and almost all investigation is normal. Generally intermediate uveitis may be due to multiple scelrosis, sarcoidosis, lyme disease, TB, amyloidosis, endogenous candidiasis,toxoplasmosis, lymphoma.If Montoux and quantiferon TB gold were negative then I believe starting ATT may be on the ground of prevalence of TB in your area or any family member suffering any TB. There is no need to start ATT so early. I would advise you to visit some higher centers where they can rule out all the causes of intermediate uveitis. Wyslone has to be continued but the dose to be tapered if it is showing some serious side effects. There is also steroid sparing therapy like immunosuppressive agents if she cannot tolerate the S/E of oral steroids. This is a chronic disease and needs lot of parental support, patience and hospital visits.

Don't worry everything will be fine. Take a second opinion from a higher center like LVPEI/ CMC Vellore/ XXXXXXX netralay/ AIIMS...Tc...Dr A.S.Kar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor